Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 25, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 18, 2008, 5:21 AM CST for 8 counties in Texas. It took effect at Dec 18, 2008, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2008, 5:21 AM CST (11:21 UTC)
- In effect from
- Dec 18, 2008, 1:00 PM CST
- Expired
- Dec 18, 2008, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 181121 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 521 AM CST THU DEC 18 2008 TXZ021-022-027-028-033-034-039-040-190000- /O.NEW.KLUB.WI.Y.0025.081218T1900Z-081219T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 521 AM CST THU DEC 18 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 6 PM CST THIS AFTERNOON. SUSTAINED WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS AFTERNOON. A FEW GUSTS APPROACHING 50 MPH WILL BE POSSIBLE. PATCHY BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. THE WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 182128 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 328 PM CST THU DEC 18 2008 TXZ021-022-027-028-033-034-039-040-190000- /O.CON.KLUB.WI.Y.0025.000000T0000Z-081219T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 328 PM CST THU DEC 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... SUSTAINED WEST OR SOUTHWEST WINDS FROM 25 TO 35 MPH ARE EXPECTED LATE THIS AFTERNOON OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. A FEW GUSTS FROM 45 TO 55 MPH ARE ALSO EXPECTED. PATCHY BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. THE WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 18, 4:48 AM CST, 33 minutes earlier.
Area forecast discussion, Dec 18, 4:48 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CST THU DEC 18 2008 .SHORT TERM... ELEVATED MOISTURE...VIRGA SHOWERS/SPRINKLES...CONTINUE TO STREAM OVER THE SOUTH PLAINS WITHIN SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF THE APPROACHING SOUTHWESTERN U.S. UPPER LOW. MEANWHILE WEAK UPSLOPE SURFACE FLOW PERSIST OVER THE NORTHERN ROLLING PLAINS/EXTREME SOUTHEASTERN PANHANDLE ALONG THE WESTERN PERIPHERY OF THE REMNANT COLD SURFACE HIGH. LIGHT SHOWERS WILL CONTINUE TO TRANSLATE OVER THE SOUTH PLAINS THROUGH LATE MORNING...UNTIL THE MOIST PLUME NOW SEEN IN VAPOR IMAGERY TRANSLATES EAST OF THE AREA...BUT THE PROBABILITY OF MEANINGFUL PRECIPITATION WILL REMAIN LOW. THE SOUTHWESTERN U.S. UA LOW WILL SHEAR AND EJECT OVER THE SOUTHERN ROCKIES THIS AFTERNOON. AS THIS OCCURS SOME DEGREE OF MID LEVEL DRYSLOTTING/DOWNGLIDE AND A NOTABLE LOWER TROPOSPHERIC WIND MAX /65KT AT 700MB/ WILL OVERSPREAD THE SOUTH PLAINS. FORECAST PROFILES SHOW THE BEST/DEEPEST MIXING TO OCCUR AFTER 18Z WITHIN PARTIAL CLEARING/INSOLATION OVER THE WESTERN SOUTH PLAINS. THIS IS ALSO WHERE MODESTLY TIGHT MSLP GRADIENTS WILL EXIST SOUTH OF A DEEPENING SURFACE LOW OVER SOUTHEASTERN COLORADO/ SOUTHWESTERN KANSAS. THUS WILL DEPICT LOW-END ADVISORY LEVEL WINDS /GREATER THAN 30MPH/ OVER THE WESTERN SOUTH PLAINS AND WILL POST A WIND ADVISORY FROM 19Z-00Z. THE TROUGH AXIS WILL PROPAGATE EAST/NORTHEAST OF THE AREA DURING THE EVENING HOURS RESULTING IN CLEARING SKIES AND PERSISTENT WESTERLY WINDS. && .LONG TERM... FORECAST ON TRACK WITH ONLY MINOR CHANGES TO TEMPERATURES THROUGH THE EXTENDED. DRY WESTERLY FLOW WILL KEEP CONDITIONS ON THE MILD SIDE FOR FRIDAY AND AGAIN ON SATURDAY. TIMING OF THE NEXT ARCTIC COLD FRONT STILL A QUESTION. STILL APPEARS THAT THE FRONT WILL NOT MAKE IT INTO THE CWA UNTIL SATURDAY AFTERNOON OR EARLY EVENING WHICH MAKES FOR A CHALLENGING TEMPERATURE FORECAST. WILL CONTINUE TO SIDE WITH THE WARMER GUIDANCE AS WEST TO SOUTHWEST DOWNSLOPE COMPONENT TO THE WINDS WILL LIKELY SERVE UP SOME MILD PRE-FRONTAL CONDITIONS. COLD ADVECTION AND STIFF NORTHERLY FLOW WILL FOLLOW THE FRONTAL PASSAGE SATURDAY NIGHT WITH FALLING TEMPERATURES. GUIDANCE WAS UNDERCUT BY SEVERAL DEGREES BOTH SUNDAY AND SUNDAY NIGHT AS THE BULK OF THE ARCTIC AIRMASS SHOULD STAY LOCKED INTO THE FORECAST AREA. BIG QUESTION WILL BE HOW MUCH CLOUD COVER HOLDS IN PLACE DURING THE DAY. WILL PLAY A MUCH COLDER HAND AS RECENT TRACK RECORD HAS SHOWN THICKER CLOUD COVER...COLDER AIR AND A SLOWER SCOURING OF THE AIRMASS. UNSEASONABLY COLD CONDITIONS EXPECTED INTO MONDAY BEFORE SOUTHWEST FLOW AND MILDER TEMPERATURES FOLLOW FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. STILL LOOKS LIKE MINIMAL PRECIPITATION CHANCES THROUGHOUT THE EXTENDED FORECAST PERIOD. KEPT ALL POPS BELOW MENTIONABLE LEVELS. KW && .FIRE WEATHER... 20 FOOT LEVEL WINDS WILL INCREASE TO SUSTAINED SPEEDS GREATER THAN 20 MPH OVER THE WESTERN SOUTH PLAINS TODAY...HOWEVER RESIDUAL CLOUD COVER AND DEWPOINTS IN THE 20S SHOULD YEILD RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS. THEREFORE NO FIRE WEATHER HEADLINES ARE PLANNED...BUT USERS SHOULD BE AWARE OF THE ONSET OF WINDY CONDITIONS LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 30 59 32 56 / 20 10 0 0 0 TULIA 64 33 63 33 56 / 20 10 0 0 0 PLAINVIEW 64 33 64 33 57 / 20 10 0 0 0 LEVELLAND 67 33 63 39 64 / 20 10 0 0 0 LUBBOCK 65 36 64 41 61 / 20 10 0 0 0 DENVER CITY 64 33 63 40 69 / 20 0 0 0 0 BROWNFIELD 66 35 64 41 68 / 20 10 0 0 0 CHILDRESS 64 39 65 43 61 / 20 10 0 0 10 SPUR 66 39 67 41 66 / 10 10 0 0 10 ASPERMONT 68 41 70 42 69 / 10 10 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040. && 20/17
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.